Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 103, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 28, 2016, 8:35 PM EDT. It took effect at Aug 29, 2016, 2:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2016, 8:35 PM EDT (00:35 UTC)
- In effect from
- Aug 29, 2016, 2:00 AM EDT
- Expired
- Aug 30, 2016, 9:55 AM EDT
- In force
- 32 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
346 WHUS71 KBOX 290035 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 835 PM EDT SUN AUG 28 2016 ANZ250-290900- /O.NEW.KBOX.SC.Y.0103.160829T0600Z-160830T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 835 PM EDT SUN AUG 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 8 AM EDT TUESDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-290900- /O.NEW.KBOX.SC.Y.0103.160829T1000Z-160830T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 835 PM EDT SUN AUG 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 8 AM EDT TUESDAY. * WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-290900- /O.NEW.KBOX.SC.Y.0103.160829T1600Z-160830T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 835 PM EDT SUN AUG 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
6 follow-up statements
520 WHUS71 KBOX 290750 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 350 AM EDT MON AUG 29 2016 ANZ250-291600- /O.EXT.KBOX.SC.Y.0103.000000T0000Z-160831T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 350 AM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-291600- /O.EXT.KBOX.SC.Y.0103.160829T1000Z-160831T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 350 AM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-291600- /O.EXT.KBOX.SC.Y.0103.160829T1600Z-160830T1900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 350 AM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
433 WHUS71 KBOX 291354 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 954 AM EDT MON AUG 29 2016 ANZ250-292200- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160831T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 954 AM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-292200- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160831T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 954 AM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-292200- /O.CON.KBOX.SC.Y.0103.160829T1600Z-160830T1900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 954 AM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
973 WHUS71 KBOX 291957 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 357 PM EDT MON AUG 29 2016 ANZ250-300400- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160831T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 357 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-300400- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160831T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 357 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-300400- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160830T1900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 357 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
846 WHUS71 KBOX 300227 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1027 PM EDT MON AUG 29 2016 ANZ250-301030- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160831T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1027 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-301030- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160831T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1027 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-301030- /O.CON.KBOX.SC.Y.0103.000000T0000Z-160830T1900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1027 PM EDT MON AUG 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
621 WHUS71 KBOX 300731 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 331 AM EDT TUE AUG 30 2016 ANZ250-301545- /O.EXT.KBOX.SC.Y.0103.000000T0000Z-160831T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 331 AM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-301545- /O.EXT.KBOX.SC.Y.0103.000000T0000Z-160831T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 331 AM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-301545- /O.EXT.KBOX.SC.Y.0103.000000T0000Z-160831T1000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 331 AM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
603 WHUS71 KBOX 301355 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 955 AM EDT TUE AUG 30 2016 ANZ250-302200- /O.CAN.KBOX.SC.Y.0103.000000T0000Z-160831T2000Z/ /O.NEW.KBOX.SW.Y.0017.160830T1355Z-160831T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 955 AM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ254-302200- /O.CAN.KBOX.SC.Y.0103.000000T0000Z-160831T2000Z/ /O.NEW.KBOX.SW.Y.0017.160830T1355Z-160831T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 955 AM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ255-256-302200- /O.CAN.KBOX.SC.Y.0103.000000T0000Z-160831T1000Z/ /O.NEW.KBOX.SW.Y.0017.160830T1355Z-160831T1000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 955 AM EDT TUE AUG 30 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 7:20 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 28, 7:20 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
720 PM EDT SUN AUG 28 2016
.SYNOPSIS...
A cold front enters southern New England tonight and then exits
Monday afternoon, which may be accompanied by a spot shower or
thunderstorm. Weak high pressure brings dry weather Tuesday. Warm
and humid weather returns Wednesday ahead of another cold front,
which will bring the chance for showers and thunderstorms
Wednesday afternoon into Thursday morning. Large Canadian high
pressure will bring dry, fall-like weather late this week into
the weekend, with mild days and cool nights.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
715 PM Update...
Gorgeous late summer weather this evening with warm
temps...comfortable humidity and light winds with high pressure
anchored from the Maritimes thru the northeast. Short wave trough
and attending cold front approach the region later tonight.
As of 715 PM, the HRRR had the best handle on thunderstorms across
central NY state. The mid level trough deamplifies with time and
west-southwest winds ahead of the front limit convergence. Thus
overall weak synoptic lift. However sufficient moisture and
marginal instability will allow for a slight chance for a shower
or isolated thunderstorm mainly north of the Route 2 corridor in
northern MA into northeast MA later tonight. However most of the
region remains dry overnight. No changes to current forecast of
precipitation probabilities.
It will be a mild night given the prefrontal environment/warm
sector. Increasing humid as dew pts climb into the low and mid 60s
especially across CT/RI and southeast MA. This may result in some
patchy fog toward morning. Made minor downward adjustments to
temperature on Cape Cod and the Islands, since Nantucket was
reporting only 67 degrees.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday ...
Low risk of an isolated shower/T-storm in the morning with
greatest risk over eastern MA. Most places remain dry as cloud
cover limits instability and west-southwest winds yield weak
convergence. Mid level dry air and associated subsidence rush in
from the northwest to southeast yielding dry and partly sunny
conditions by afternoon...mid afternoon south coast and islands.
Warm with highs in the mid to upper 80s...perhaps briefly touching
90 in a few spots. However west-northwest winds 10-20 mph behind
the front will yield lower humidity during the afternoon. Hence a
very nice afternoon shaping up.
Monday night ...
Post frontal airmass overspreads the region resulting in dry
weather...less humid and cooler conditions along with light winds
and mostly clear skies. Leaned toward the cooler MOS given
decoupling of the blyr is likely.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Cold front brings the chance for showers/thunderstorms Wednesday
afternoon into Thursday morning.
* Dry, fall-like conditions move in for Friday and Saturday with
mild days and cool nights
Tuesday...Weak high pressure ridge builds across southern New
England, then off the coast. Skies will be sunny with highs in the
lower 80s away from the coast. Humidities will be on the low side
with dewpoints in the mid and upper 50s. With a light pressure
gradient across the region, sea breezes will bring slightly cooler
temperatures along the shoreline.
Wednesday and Wednesday night...
Another cold front begins to approach N and W Mass Wed. afternoon.
However...it now appears that there will be a little more ridging
over southern New England...induced by a weak tropical system off
the mid-Atlantic coast...that remains well to our south. This may
delay the frontal passage until Wed night...then off the coast
Thursday morning. Will see warm and more humid conditions ahead of
this front as SW winds pick up. Noting the PWATs do increase by
Wednesday evening to around 1.6 inches, so could see some brief
heavy downpours with any showers or thunderstorms across central
and southern areas toward evening and overnight. Have gone with 40
to 50 percent probabilities. Highs Wed in the mid 80s. Lows Wed
night in the 60s.
Thursday...The ECMWF model slows the front down the most and since
this has been consistent, have continued the chance of showers in
southeastern sections through the morning and early afternoon.
Will still see mild temperatures as the cooler air does not work
into the region until later in the day. Dewpoints drop to the
upper 40s and lower 50s Thursday night. Expecting lows Thursday
night in the 50s except 60-65 Cape and Islands.
Friday through Sunday...Large sprawling high pressure will move
from the Great Lakes Fri to New England Sat...then off the coast
Sunday. It will bring cool temps especially Friday and Saturday
mornings, with lows reaching the upper 40s in northwest MA and
lower 50s elsewhere. Highs both Fri and Sat should hold in the
70s. As the high moves off the coast, will see a slight warmup on
Sunday with highs reaching the lower 80s.
&&
.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...High Confidence.
Thru 03z ... high confidence for VFR...dry weather and mainly
light southeast winds.
After 03z ... VFR but isolated shower or thunderstorm with highest
probs across northwest MA...then shifting into northeastern MA
toward sunrise. High forecast confidence.
Monday ... VFR with low risk of a spot shower or T-storm eastern
MA in the morning then shifting to south coast midday...then
offshore by mid afternoon. West-southwest winds in the morning
becoming NW 10-20 kt by midday. High confidence.
Mon night ... light NNW winds becoming variable late. VFR and dry
weather too.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Tuesday through Friday/...
Tuesday...High confidence. VFR. Light W-SW winds inland. Sea
breezes along both coasts likely. Patchy fog late Tue night with
local MVFR-IFR VSBYS.
Wednesday...Moderate confidence. Mainly VFR. May see local MVFR
conditions in scattered SHRA/TSRA across N central and W Mass
during the afternoon.
Wednesday night-Thursday...Moderate confidence. Mainly VFR. Local
MVFR-IFR CIGS/VSBYS in scattered SHRA/TSRA as cold front crosses
the region Wed night/early Thu. Scattered showers may linger
until around midday Thursday before improving.
Friday...High confidence. VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...High confidence.
715 pm update ...
Tonight ...
Fairly light winds with ridge of high pres over the waters.
However southeast swells from Hurricane Gaston beginning to enter
the waters southeast of Nantucket as of 3 pm. Dry weather and good
vsby with just a small chance of an isolated shower/T-storm well
after midnight.
Monday ...
light west-southwest winds in the morning become west-northwest
during the afternoon with gusts up to 20 kt near shore possible.
Isolated shower/T-storm possible until early afternoon then
offshore. Southeast swells of 3-6 ft across the ocean waters.
Monday night ...
NNW wind with high pres building in from the west. Dry weather and
good vsby. Southeast swells of 3-6 ft from Gaston persist.
Outlook /Tuesday through Friday/...
Tuesday...High confidence. Light N-NE winds shift to SE during
the day. May see briefly reduced visibilities late Tue night in
patchy fog on the nearshore waters. S-SE swells from Hurricane
Gaston continue on the outer waters. Small craft advisories may
need to be continued for some 5 ft seas...will evaluate in
subsequent forecasts.
Wednesday...Moderate to high confidence. SW winds increase, with
gusts up to 20 kt mainly across the eastern waters where seas will
increase to around 5 ft. Local visibility restrictions in
scattered showers/thunderstorms may approach the eastern waters
Wednesday afternoon.
Wednesday night-Thursday...Moderate confidence. A cold front
crosses the waters with scattered showers/thunderstorms Wednesday
night into early Thursday morning. A few showers may linger
through midday across the southern waters. Winds shift from SW to
W-NW by Thursday morning, then N-NE on the eastern waters Thursday
afternoon. Seas will be diminishing to 3 to 4 ft.
Friday...High confidence. North or north-northwest winds at 15 to
20 kt with seas between 3 and 5 ft. A marginal small craft
advisory is not out of the question, especially for the outer
waters.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 2 AM Monday to 8 AM EDT Tuesday for
ANZ250.
Small Craft Advisory from 6 AM Monday to 8 AM EDT Tuesday for
ANZ254.
Small Craft Advisory from noon Monday to 8 AM EDT Tuesday for
ANZ255-256.
&&
SYNOPSIS...Nocera/Field
NEAR TERM...Field/Nocera
SHORT TERM...Nocera
LONG TERM...Field
AVIATION...Nocera/Field
MARINE...Nocera/FieldHazardous weather outlook, Aug 28, 5:02 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 502 PM EDT SUN AUG 28 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-292115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 502 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SWELLS FROM HURRICANE GASTON WILL ENTER THE OCEAN WATERS OF MASSACHUSETTS AND RHODE ISLAND MONDAY AND TUESDAY. THIS WILL RESULT IN ROUGH SURF AND AN INCREASED RISK OF STRONG RIP CURRENTS AT OCEAN BEACHES. MAKE SURE TO SWIM AT GUARDED BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-292115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 502 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.